Alert archive / Oregon / High Wind Watches in 2011
High Wind Watch 5, NWS Medford, OR
NWS Medford, OR issued this high wind watch at Mar 11, 2011, 2:01 PM PST for 5 counties in Oregon; Siskiyou County, California. It took effect at Mar 13, 2011, 5:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 11, 2011, 2:01 PM PST (22:01 UTC)
- In effect from
- Mar 13, 2011, 5:00 AM PDT
- Expired
- Mar 12, 2011, 11:30 AM PST
- In force
- Issued by
- NWS Medford, OR
Counties Siskiyou County, CA, Coos County, OR, Curry County, OR, Douglas County, OR, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 65 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.0 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
136 WWUS76 KMFR 112201 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 201 PM PST FRI MAR 11 2011 ...ANOTHER STORM HEADING FOR THE PACIFIC NORTHWEST... ORZ021-022-121215- /O.NEW.KMFR.HW.A.0005.110313T1200Z-110314T0000Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 201 PM PST FRI MAR 11 2011 ...HIGH WIND WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY AFTERNOON. * TIMING: WINDS WILL INCREASE LATE SATURDAY NIGHT AND DIMINISH LATE SUNDAY AFTERNOON. * WINDS: SOUTH 35 TO 45 MPH GUSTING TO 60 MPH. * IMPACTS: EXPOSED PORTIONS OF HIGHWAY 101 WILL BE IMPACTED BY THESE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ ORZ030-031-121215- /O.NEW.KMFR.HW.A.0005.110313T1800Z-110314T1200Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 201 PM PST FRI MAR 11 2011 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT. * TIMING: WINDS WILL INCREASE SUNDAY MORNING AND DIMINISH LATE SUNDAY NIGHT. * WINDS: SOUTH TO SOUTHWEST 35 TO 45 MPH GUSTING TO 60 MPH. THE STRONGEST WINDS WILL BE NEAR SUMMER LAKE. * IMPACTS: OREGON HIGHWAY 31 WILL BE IMPACTED BY THESE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ STOCKTON
2 follow-up statements
199 WWUS76 KMFR 121135 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 335 AM PST SAT MAR 12 2011 CAZ081-121945- /O.EXB.KMFR.HW.A.0005.110313T1800Z-110314T0300Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 335 AM PST SAT MAR 12 2011 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * TIMING: WINDS WILL INCREASE LATE SUNDAY MORNING AND SUNDAY AFTERNOON...THEN DIMINISH LATE SUNDAY EVENING. * WINDS: SOUTH 30 TO 45 MPH GUSTING TO 60 MPH. * IMPACTS: THE SHASTA VALLEY WILL BE IMPACTED BY THESE WINDS. STRONGEST WINDS ARE EXPECTED NEAR WEED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ ORZ021-022-121945- /O.CON.KMFR.HW.A.0005.110313T1200Z-110314T0000Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 335 AM PST SAT MAR 12 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON. * TIMING: WINDS WILL INCREASE LATE TONIGHT THROUGH SUNDAY MORNING...THEN DIMINISH LATE SUNDAY AFTERNOON. STRONGEST WINDS ARE EXPECT DURING THE LATE MORNING AND AFTERNOON HOURS ON SUNDAY. * WINDS: SOUTH 35 TO 45 MPH GUSTING TO 60 MPH. * IMPACTS: EXPOSED PORTIONS OF HIGHWAY 101 WILL BE IMPACTED BY THESE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ ORZ030-031-121945- /O.CON.KMFR.HW.A.0005.110313T1800Z-110314T1200Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 335 AM PST SAT MAR 12 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT. * TIMING: WINDS WILL INCREASE LATE SUNDAY MORNING INTO SUNDAY AFTERNOON...THEN DIMINISH LATE SUNDAY NIGHT. * WINDS: SOUTH TO SOUTHWEST 35 TO 45 MPH GUSTING TO 60 MPH. THE STRONGEST WINDS WILL BE NEAR SUMMER LAKE. * IMPACTS: OREGON HIGHWAY 31 WILL BE IMPACTED BY THESE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CC
083 WWUS76 KMFR 121930 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1130 AM PST SAT MAR 12 2011 ORZ030-031-131200- /O.UPG.KMFR.HW.A.0005.110313T1800Z-110314T1200Z/ /O.NEW.KMFR.WI.Y.0009.110313T1800Z-110314T1200Z/ /O.NEW.KMFR.HW.W.0005.110313T1800Z-110314T1200Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...BEATTY...BLY...CHEMULT...CRESCENT... GILCHRIST...SPRAGUE RIVER...LAKEVIEW 1130 AM PST SAT MAR 12 2011 ...HIGH WIND WARNING IN EFFECT FROM 11 AM SUNDAY TO 5 AM PDT MONDAY... ...WIND ADVISORY IN EFFECT FROM 11 AM SUNDAY TO 5 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM SUNDAY TO 5 AM PDT MONDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 11 AM SUNDAY TO 5 AM PDT MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: WINDS WILL INCREASE LATE SUNDAY MORNING...THEN DIMINISH LATE SUNDAY NIGHT. * WINDS: SOUTH TO SOUTHWEST 35 TO 45 MPH GUSTING TO 60 MPH. THE STRONGEST WINDS WILL BE NEAR SUMMER LAKE AND OVER RIDGES. OTHER AREAS WILL EXPERIENCE WINDS GUSTING 45 TO 55 MPH. * IMPACTS: OREGON HIGHWAY 31 WILL BE IMPACTED BY THE STRONGEST WINDS. US HIGHWAY 395 AND OREGON HIGHWAY 140 WILL ALSO BE IMPACTED BY STRONG AND GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED, ESPECIALLY FOR HIGH-PROFILE VEHICLES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ021-022-131200- /O.UPG.KMFR.HW.A.0005.110313T1200Z-110314T0000Z/ /O.NEW.KMFR.HW.W.0005.110313T1500Z-110314T0300Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 1130 AM PST SAT MAR 12 2011 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 8 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM TO 8 PM PDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: WINDS WILL INCREASE SUNDAY MORNING...THEN DIMINISH SUNDAY EVENING. THE STRONGEST WINDS ARE EXPECT DURING THE LATE MORNING AND AFTERNOON HOURS ON SUNDAY. * WINDS: SOUTH 35 TO 45 MPH GUSTING TO 60 MPH. * IMPACTS: EXPOSED PORTIONS OF HIGHWAY 101 WILL BE IMPACTED BY THESE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED, ESPECIALLY FOR HIGH- PROFILE VEHICLES. && $$ CAZ081-131200- /O.UPG.KMFR.HW.A.0005.110313T1800Z-110314T0300Z/ /O.NEW.KMFR.HW.W.0005.110313T1800Z-110314T0300Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 1130 AM PST SAT MAR 12 2011 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 8 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: WINDS WILL INCREASE LATE SUNDAY MORNING...THEN DIMINISH SUNDAY EVENING. * WINDS: SOUTH 30 TO 45 MPH GUSTING TO 60 MPH. * IMPACTS: THE STRONGEST WINDS ARE EXPECTED IN THE SOUTHERN SHASTA VALLEY NEAR WEED. INTERSTATE 5 WILL BE IMPACTED BY THESE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED, ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ CAZ085-131200- /O.NEW.KMFR.WI.Y.0009.110313T1800Z-110314T1200Z/ MODOC COUNTY- INCLUDING THE CITY OF...ALTURAS 1130 AM PST SAT MAR 12 2011 ...WIND ADVISORY IN EFFECT FROM 11 AM SUNDAY TO 5 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM SUNDAY TO 5 AM PDT MONDAY. * TIMING: WINDS WILL INCREASE LATE SUNDAY MORNING...THEN DIMINISH LATE SUNDAY NIGHT. * WINDS: SOUTH TO SOUTHWEST GUSTING TO 45 TO 55 MPH. * IMPACTS: US HIGHWAY 395 AND CALIFORNIA HIGHWAYS 139 AND 299 WILL BE IMPACTED BY THESE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ STOCKTON
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind watch went out at Mar 11, 1:00 PM PST, 1 hour 1 minute earlier.
Area forecast discussion, Mar 11, 1:00 PM PST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
100 PM PST FRI MAR 11 2011
.DISCUSSION...11/12Z NAM IN. 11/12Z GFS IN THROUGH 36HR.
MAIN CONCERN AT THIS TIME IS THE ONGOING TSUNAMI WARNING ALONG THE
COAST. MORE THAN A DOZEN WAVE CYCLES HAVE OCCURRED ALONG THE
COAST AND DAMAGE HAS BEEN REPORTED...WAVE HEIGHTS NOW APPEAR TO
BE SUBSIDING BUT SOME HIGHER SPIKES ARE STILL POSSIBLE. STAY TUNED TO
BULLETINS FOR DETAILS.
AS FAR AS THE WEATHER GOES...A PROGRESSIVE PATTERN WILL REMAIN IN
PLACE FOR THE NEXT WEEK. THE LONGWAVE TROUGH WILL REMAIN ANCHORED
OVER THE GULF OF ALASKA THROUGH TUESDAY...THEN IT WILL PROGRESS
SLOWLY TOWARD THE COAST AND WEAKEN UNTIL IT MOVES ONSHORE
THURSDAY.
WHILE THE TROUGH IT ANCHORED...IT WILL EJECT SEVERAL SHORT WAVES
TOWARD THE COAST.
THE FIRST OF THESE WAVES WILL MOVE ONSHORE SATURDAY MORNING AND
THE SURFACE FRONT WILL MOVE ONSHORE AT THE SAME TIME. THIS FRONT
LOOKS LIKE A FAIRLY TYPICAL ONE AS FAR AS PRECIPITATION
GOES...WITH MOSTLY LIGHT TO MODERATE PRECIPITATION RATES. IT WON'T
BE PARTICULARLY WINDY. SNOW LEVELS WILL BE 3500 TO 4500 FEET.
THE SECOND...AND STRONGEST WAVE WILL MOVE ONSHORE SUNDAY EVENING.
THE ASSOCIATED SURFACE FRONT WILL MOVE ONSHORE ABOUT MIDDAY
SUNDAY. THIS ONE WILL BE QUITE WET...BUT THE MAIN STORY WILL BE
THE WINDS. OFFSHORE WINDS MAY REACH STORM FORCE...AND HIGH WINDS
MAY OCCUR ALONG THE COAST AND EAST OF THE CASCADES. A HIGH WIND
WATCH WILL BE ISSUED LATER THIS AFTERNOON. SNOW LEVELS WILL RISE
TO 5000 TO 6000 FEET SUNDAY MORNING...THEN LOWER TO 2500 TO 3500
FEET BEHIND THE FRONT SUNDAY NIGHT. THERE WILL BE SIGNIFICANT
SNOW...BUT AMOUNTS WILL LIKELY NOT MEET WARNING CRITERIA.
A WEAK WAVE WILL MOVE IN MONDAY EVENING AND WON'T BE OF MUCH
CONSEQUENCE. A STRONGER WAVE ON TUESDAY WILL PUSH ANOTHER WET
FRONT ONSHORE TUESDAY MORNING. THIS ONE WILL ALSO HAVE SOME
WIND...BUT IT WON'T BE AS STRONG AS THE SUNDAY SYSTEM.
MORE WAVES WILL FOLLOW THROUGH THURSDAY. IT WILL BE A WET PERIOD
AND MAIN STEM RIVER FLOODING ALONG THE COAST MAY BECOME A PROBLEM
AT THIS TIME...IF IT HASN'T ALREADY OCCURRED BY THEN.
ONCE THE LONG WAVE TROUGH MOVES ONSHORE...A BROAD AND LIKELY DIRTY
RIDGE WILL SET UP OFFSHORE. THIS WILL PUT AN END TO THE STORMY
PATTERN...BUT WEAK SYSTEMS WILL CONTINUE TO MAKE IT OVER THE RIDGE
AND BRING SOME PRECIPITATION TO THE AREA.
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL INTO TONIGHT...AREAS OF
MVFR CIGS WILL DEVELOP ALONG THE COAST TONIGHT AND SPREAD INLAND
SATURDAY WITH HIGHER TERRAIN BECOMING OBSCURED.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PZ...SMALL CRAFT ADVISORY FOR WINDS FROM 7 PM THIS EVENING TO 10 AM
PST SATURDAY FOR PZZ350-356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM PST SATURDAY
FOR PZZ350-356-370-376.
GALE WATCH FROM 10 PM PST THIS EVENING THROUGH SATURDAY MORNING
FOR PZZ370-376.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 PM PST THIS EVENING FOR
PZZ370-376.
15/17/05In the hours before
Special weather statement, Mar 11, 8:24 AM PST, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 824 AM PST FRI MAR 11 2011 ORZ021-022-111800- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 824 AM PST FRI MAR 11 2011 ...TSUNAMI WARNING FOR THE OREGON COAST... A TSUNAMI HAS BEEN GENERATED WHICH IS EXPECTED TO CAUSE DAMAGE TO THE OREGON AND NORTHERN CALIFORNIA COASTS. THE TSUNAMI IS NOW STARTING TO BE RECORDED ON GAGES ALONG THE WEST COAST. PERSONS IN LOW LYING COASTAL AREAS SHOULD BE ALERT TO INSTRUCTIONS FROM THEIR LOCAL EMERGENCY OFFICIALS. EVACUATIONS ARE ONLY ORDERED BY EMERGENCY RESPONSE AGENCIES. PERSONS IN TSUNAMI WARNING AREAS SHOULD MOVE INLAND TO HIGHER GROUND. A TSUNAMI WARNING MEANS THAT A TSUNAMI WITH SIGNIFICANT WIDESPREAD INUNDATION IS IMMINENT OR EXPECTED. WARNINGS INDICATE THAT WIDESPREAD DANGEROUS COASTAL FLOODING ACCOMPANIED BY POWERFUL CURRENTS IS POSSIBLE AND MAY CONTINUE FOR SEVERAL HOURS AFTER THE INITIAL WAVE ARRIVAL. TSUNAMI AMPLITUDES ARE EXPECTED TO PEAK 2 TO 3 HOURS AFTER INITIAL ARRIVAL TIMES ALONG THE WEST COAST. ARRIVAL TIMES FOR THE INITIAL WAVE ARE ESTIMATED FOR THE FOLLOWING LOCATIONS. ASTORIA OREGON 0712 AM PST. CHARLESTON OREGON 0715 AM PST PORT ORFORD OREGON 0715 AM PST. CRESCENT CITY CALIFORNIA 0723 AM PST. SEA LEVEL RISE OF 1.61 METERS IS EXPECTED AT THE UMPQUA RIVER OUTLET IN REEDSPORT. THIS IS 5.28 FEET. SEA LEVEL RISE OF 2.18 METERS IS EXPECTED AT PORT ORFORD. THIS IS 7.15 FEET. SEA LEVEL RISE OF 2.25 METERS IS EXPECTED AT BROOKINGS. THIS IS 7.38 FEET. SEA LEVEL RISE OF 2.50 METERS IS EXPECTED AT CRESCENT CITY. THIS IS 8.20 FEET. ONCE AGAIN A TSUNAMI WARNING WAS ISSUED FOR THE COASTAL AREAS OF OREGON AND CALIFORNIA AT 1250 AM PST. STAY TUNED FOR FURTHER UPDATES.
Local storm report, Mar 11, 9:50 AM PST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
950 AM PST FRI MAR 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 AM SEICHE BROOKINGS 42.06N 124.29W
03/11/2011 CURRY OR TRAINED SPOTTER
WEATHER SPOTTER 1/4 MILE MILE UPSTREAM OF THE MOUTH OF
THE CHETCO RIVER REPORTS 2 TO 4 FOOT RISES ON THE RIVER.
SPOTTER CAN ALSO SEE THE PORT OF BROOKINGS AND HAS
OBSERVED THAT A SMALL DOCK BROKE LOOSE, OTHERWISE NO
DAMAGE IN THE HARBOR SEEN.
&&
SANDLERLocal storm report, Mar 11, 10:00 AM PST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1000 AM PST FRI MAR 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 AM SEICHE PISTOL RIVER 42.28N 124.39W
03/11/2011 CURRY OR EMERGENCY MNGR
TWO MEN WERE SWEPT OFF ROCKS IN THE PISTOL RIVER AND
PUSHED 50 YARDS OFFSHORE. A RESCUE WAS BEING ATTEMPTED.
&&
SANDLERLocal storm report, Mar 11, 10:45 AM PST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1045 AM PST FRI MAR 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HEAVY RAIN 2 NNE SELMA 42.30N 123.59W
03/11/2011 M1.58 INCH JOSEPHINE OR TRAINED SPOTTER
24 HOUR ACCUMULATION
&&
BUNKERLocal storm report, Mar 11, 11:08 AM PST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1108 AM PST FRI MAR 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1103 AM SEICHE BROOKINGS 42.06N 124.29W
03/11/2011 CURRY OR COAST GUARD
THERE IS ONE DOCK WITH SIGNIFICANT DAMAGE, A BOAT
FLOATING OUT TO SEA AND SEVERAL BOATS LOOSE IN THE PORT
THAT MAY SINK.
1103 AM SEICHE CHARLESTON 43.34N 124.33W
03/11/2011 COOS OR COAST GUARD
5 BOATS LOOSE IN THE HARBOR.
1103 AM SEICHE UMPQUA 43.37N 123.47W
03/11/2011 DOUGLAS OR COAST GUARD
MULTIPLE DOCKS WITH DAMAGE. 6-8 VESSELS BROKE FREE OF
MOORINGS AND A WHIRLPOOL OCCURRING. COAST GUARD
HELICOPTER HAS VIDEO .
&&
SANDLERLocal storm report, Mar 11, 11:38 AM PST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1138 AM PST FRI MAR 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 AM SEICHE 7 N GOLD BEACH 42.51N 124.42W
03/11/2011 PZZ356 OR PUBLIC
ESTIMATED BETWEEN 830AM AND 930AM WAVES WENT OUT RAPIDLY
AND CAME BACK IN....
&&
BUNKERThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 6:50 PM PST | Small Craft Advisory for Hazardous Seas | MFR | 57 hr | |
| Mar 11, 3:59 AM PST | Gale Watch | MFR | 11 hr | |
| Mar 11, 3:59 AM PST | Small Craft Advisory for Winds | MFR | 48 hr | |
| Mar 11, 2:35 PM PST | Gale Watch | MFR | 12 hr | |
| Mar 11, 2:35 PM PST | Hazardous Seas Watch | MFR | 24 hr | |
| Mar 11, 2:35 PM PST | Small Craft Advisory for Winds | MFR | 37 hr |
Nearby
High Wind Watches in Oregon, 2011High Wind Watches in California, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.